Alert archive / Texas / High Wind Watches in 2007
High Wind Watch 3, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind watch at Nov 30, 2007, 4:36 AM CST for 14 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Dec 1, 2007, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 30, 2007, 4:36 AM CST (10:36 UTC)
- In effect from
- Dec 1, 2007, 6:00 AM CST
- Expired
- Nov 30, 2007, 3:50 PM CST
- In force
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 80 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2354 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 335 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 301036 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 436 AM CST FRI NOV 30 2007 ...STRONG WINDS EXPECTED ON SATURDAY ACROSS THE PANHANDLES... .A STRONG LOW PRESSURE SYSTEM WILL DEVELOP OVER EASTERN COLORADO ON SATURDAY AS A POTENT UPPER LEVEL SYSTEM MOVES ACROSS THE SOUTHERN ROCKIES. THIS WILL RESULT IN VERY STRONG WINDS FOR MUCH OF THE PANHANDLES DURING THE DAY ON SATURDAY. OKZ001>003-TXZ001>009-011>013-016-017-302200- /O.NEW.KAMA.HW.A.0003.071201T1200Z-071202T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-CARSON-DEAF SMITH- RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...VEGA...AMARILLO...PANHANDLE...WHITE DEER... HEREFORD...CANYON 436 AM CST FRI NOV 30 2007 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WATCH FOR THE OKLAHOMA PANHANDLE AND THE NORTHWEST TWO THIRDS OF THE TEXAS PANHANDLE...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. SOUTH TO SOUTHWEST WINDS WILL INCREASE EARLY SATURDAY MORNING AS AN AREA OF LOW PRESSURE DEEPENS OVER EASTERN COLORADO. WIND SPEEDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH ACROSS MUCH OF THE AREA...WITH GUSTS UP TO 60 MPH POSSIBLE AT TIMES. WIND SPEEDS SHOULD SUBSIDE AROUND SUNSET. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JOHNSON
1 follow-up statement
000 WWUS74 KAMA 302150 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 350 PM CST FRI NOV 30 2007 ...STRONG WINDS EXPECTED ON SATURDAY ACROSS THE OKLAHOMA AND NORTHWESTERN TWO THIRDS OF THE TEXAS PANHANDLE... .A STRONG LOW PRESSURE SYSTEM WILL DEVELOP OVER EASTERN COLORADO ON SATURDAY AS A POTENT UPPER LEVEL SYSTEM MOVES ACROSS THE SOUTHERN ROCKIES. THIS WILL RESULT IN VERY STRONG WINDS FOR MUCH OF THE PANHANDLES DURING THE DAY ON SATURDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. WIND SPEEDS WILL BEGIN TO INCREASE AS SKIES CLEAR FROM WEST TO EAST DURING THE MORNING HOURS. THE STRONGEST SPEEDS WILL LIKELY OCCUR BETWEEN NOON AND 6 PM ACROSS THE HIGH WIND WARNING AREA. OKZ001>003-TXZ001>008-011>013-016-017-010600- /O.UPG.KAMA.HW.A.0003.071201T1200Z-071202T0000Z/ /O.NEW.KAMA.HW.W.0006.071201T1200Z-071202T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD... CANYON 350 PM CST FRI NOV 30 2007 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS WILL INCREASE EARLY SATURDAY MORNING AS AN AREA OF LOW PRESSURE DEEPENS OVER EASTERN COLORADO. SUSTAINED WIND SPEEDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH ACROSS MUCH OF THE AREA...WITH GUSTS UP TO 60 MPH POSSIBLE AT TIMES. WIND SPEEDS SHOULD SUBSIDE AROUND SUNSET. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS DRIVING HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADS...ESPECIALLY ALONG INTERSTATE 40...SHOULD BE PREPARED FOR VERY STRONG CROSSWINDS WHICH WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR THE LATEST UPDATES ON THIS HIGH WIND SITUATION. $$ TXZ009-010600- /O.UPG.KAMA.HW.A.0003.071201T1200Z-071202T0000Z/ /O.NEW.KAMA.WI.Y.0006.071201T1200Z-071202T0000Z/ ROBERTS- INCLUDING THE CITY OF...MIAMI 350 PM CST FRI NOV 30 2007 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS WILL INCREASE EARLY SATURDAY MORNING AS AN AREA OF LOW PRESSURE DEEPENS OVER EASTERN COLORADO. SUSTAINED WIND SPEEDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH ACROSS MUCH OF THE AREA...WITH GUSTS UP TO 50 MPH POSSIBLE AT TIMES. WIND SPEEDS SHOULD SUBSIDE AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ010-014-015-018>020-010600- /O.NEW.KAMA.WI.Y.0006.071201T1200Z-071202T0000Z/ HEMPHILL-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...CANADIAN...PAMPA...SHAMROCK...WHEELER... CLAUDE...CLARENDON...WELLINGTON 350 PM CST FRI NOV 30 2007 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE EARLY SATURDAY MORNING AS AN AREA OF LOW PRESSURE DEEPENS OVER EASTERN COLORADO. SUSTAINED WIND SPEEDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH ACROSS MUCH OF THE AREA...WITH GUSTS UP TO 50 MPH POSSIBLE AT TIMES. WIND SPEEDS SHOULD SUBSIDE AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JORDAN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind watch went out at Nov 29, 11:32 PM CST, 5 hours 4 minutes earlier.
Area forecast discussion, Nov 29, 11:32 PM CST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1132 PM CST THU NOV 29 2007 .AVIATION... A COLD FRONT A SEEPED INTO THE OKLAHOMA PANHANDLE AS OF 05Z. THIS FRONT MAY SINK AS FAR SOUTH AS DHT WITHIN THE NEXT 2 TO 3 HOURS. THE MAIN FRONT IS NOW ENTERING NORTHERN KANSAS. THIS FRONT IS EXPECTED TO MOVE THROUGH THE PANHANDLES BETWEEN 09Z AND 12Z. MEANWHILE MOISTURE AND LIFT FROM AN APPROACHING UPPER LEVEL LOW WILL LIKELY BRING RAIN SHOWERS TO THE AREA AS EARLY AS FRIDAY AFTERNOON WITH THE POTENTIAL FOR WIDESPREAD RAIN FRIDAY NIGHT. HAVE MVFR CEILINGS IN THE THREE TAFS FOR NOW...BUT THAT MAY BE OPTIMISTIC. POST FRONTAL FOG IS ALSO A CONCERN FRIDAY NIGHT. IT APPEARS THAT THE FREEZING RAIN WILL STAY JUST NORTH OF THE PANHANDLES...BUT THIS NEEDS TO BE WATCHED AS ARCTIC AIR HAS CURRENTLY MADE ITS WAY AS FAR SOUTH AS NEBRASKA. && .PREV DISCUSSION... /ISSUED 540 PM CST THU NOV 29 2007/ AVIATION... WINDS WILL CONTINUE TO SUBSIDE OVERNIGHT. A COLD FRONT WILL MOVE THROUGH THE PANHANDLE AFTER MIDNIGHT BRINGING NORTH WINDS. CLOUDS WILL BE ON THE INCREASE AND LOWERING THURSDAY...BUT VFR CONDITIONS SHOULD PREVAIL FOR THE NEXT 24 HOURS. SCATTERED LIGHT RAIN MAY BEGIN DEVELOPING ACROSS THE WESTERN PANHANDLES TOWARDS THE END OF THE TAF FORECAST PERIOD. PREV DISCUSSION... /ISSUED 152 PM CST THU NOV 29 2007/ DISCUSSION... WINDS HAVE INCREASED TODAY AS SURFACE LOW OVER SOUTHERN COLORADO DEEPENS. WINDS WILL SLOWLY DIMINISH AFTER SUNSET AND THE NEXT COLD FRONT IS EXPECTED TO ARRIVE FRIDAY MORNING. DO NOT THINK THIS NEXT COLD FRONT WILL HAVE MUCH OF A PUSH GIVEN THE ZONAL FLOW ALOFT AND LACK OF ANY UPPER SHORT WAVE TROUGH SUPPORT. THEREFORE...WINDS WILL COME BACK AROUND TO THE SOUTH BY FRIDAY EVENING AND PICK UP AGAIN. IT NOW APPEARS THAT THE UPPER LOW OFF THE BAJA COAST WILL BE BROUGHT NORTHEAST AHEAD OF DEVELOPING TROUGH ALONG THE WEST COAST AND IT SHOULD START TO INFLUENCE OUR WEATHER BY FRIDAY NIGHT. THIS UPPER LOW WILL BRING PLENTY OF SUBTROPICAL MOISTURE WITH IT...SO RAIN CHANCES LOOK GOOD. BELIEVE THAT LOW TEMPERATURES ON FRIDAY NIGHT WILL STAY ABOVE FREEZING GIVEN THE STRONG LOW LEVEL WARM AIR ADVECTION AND MOISTURE ADVECTION. SO WILL GO WITH JUST RAIN FOR NOW. WOULD NOT BE SURPRISED TO SEE A FEW THUNDERSTORMS AROUND AS THE STRONGEST DYNAMICS MOVE THROUGH THE WITH LOW FRIDAY NIGHT...BUT WILL KEEP IT ALL RAINSHOWERS AS FORECAST SOUNDINGS DO NOT LOOK ALL THAT IMPRESSIVE. THE PROGRESSIVE FLOW ALOFT WILL BRING THE WEST COAST UPPER LEVEL SHORT WAVE TROUGH TOWARD THE PLAINS SATURDAY NIGHT INTO EARLY SUNDAY MORNING. THERE IS SOME INDICATION THAT THIS WAVE COULD BRING SOME PRECIP INTO THE NORTHWEST CWA...BUT BELIEVE THE LOW LAYERS OF THE ATMOSPHERE WILL BE TOO DRY TO ADD POPS FOR NOW. UPPER LEVEL PATTERN WILL GO BACK TO A RIDGE OVER THE WESTERN U.S. AND A TROUGH OVER THE EASTERN U.S. THROUGH THE REST OF THE FORECAST. THIS WILL PUT THE PANHANDLES IN A MAINLY DRY NORTHWEST FLOW ALOFT. AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 09/14
Hazardous weather outlook, Nov 29, 5:23 PM CST, 11 hours 13 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 523 PM CST THU NOV 29 2007 OKZ001>003-TXZ001>020-301200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 523 PM CST THU NOV 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... A STRONG STORM SYSTEM WILL MOVE ACROSS THE REGION WHICH WILL CAUSE WIND SPEEDS ON SATURDAY MORNING TO BE VERY STRONG...POSSIBLY APPROACHING WIND ADVISORY CRITERIA. THIS WILL RESULT IN AN INCREASED FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JORDAN
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 3:50 PM CST | High Wind Warning | AMA | Armstrong, Carson, Dallam, Deaf Smith, Gray, Hansford and 11 more | 25 hr |
| Nov 30, 3:50 PM CST | Wind Advisory | AMA | Armstrong, Collingsworth, Donley, Gray, Hemphill, Roberts and 1 more | 25 hr |
Nearby
High Wind Watches in Texas, 2007High Wind Watches in Oklahoma, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.